MAUDE Adverse Event Report: MYLAN PHARMACEUTICALS INC. WHISPERJECT; INTRODUCER, SYRINGE NEEDLE

MYLAN PHARMACEUTICALS INC. WHISPERJECT; INTRODUCER, SYRINGE NEEDLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
Mylan prescription whisper ject (auto-injector device) does not handle the needle cap removal properly.This was reported immediately to mylan (case # (b)(4)), with supporting documentation and photos, followed by additional telephone discussions, (thus this report is hopefully redundant to mylan's report).After the syringe is inserted into the auto-injector and the device locked, one pulls the needle cap remover from the device, which removes the needle cap form the syringe.The needle cap is supposed to fall free out of the needle cap remover.Instead the needle cap gets stuck inside the needle cap remover.The auto-inject dev ice cannot be reused unless the needle cap is removed from the needle cap remove.Procedures in the whisperject needle "instructions for use" manual (ifu:wject:r1), step 7b, do not dislodge the needle cap.Plainly, the mylan glatiramer acetate 20 mg daily injection syringes needle caps are larger than what the mylan whisperject needle cap remover is built to handle (whether by design or by manufacturing error).It is not clear if the fundamental problem is with a design non-complaint syringe, non-complaint auto-injector, or if this is a basic common design error.Fda safety report id # (b)(4).

Brand Name
WHISPERJECT
Common Device Name
INTRODUCER, SYRINGE NEEDLE
Manufacturer (Section D)
MYLAN PHARMACEUTICALS INC.
MDR Report Key9117890
Report NumberMW5090012
Device Sequence Number11337196
Product Code KZH
UDI-Device Identifier00303789300324
UDI-Public00303789300324
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation No Information
Type of Report Initial
Report Date (Section B) 09/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/24/2019
Patient Sequence Number1
Patient Age67 YR
Patient Weight77